How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Joan Your Own Question
Joan
Joan, Vet Tech
Category: Dog
Satisfied Customers: 17771
Experience:  Vet Tech for over 35+ years working w/Dogs/Rescues
5071285
Type Your Dog Question Here...
Joan is online now
A new question is answered every 9 seconds

Candy I have a 14 week old terrier pup he is super

Customer Question

Hi candy I have a 14 week old bull terrier pup he is super sleepy he wobbles when we make him walk he will eat human food if placed in his face his heart rate and breathing and gum color are all fine he just does not want to wake up and move around noticed this about 2 hours ago not sure if he got a pill or what
Submitted: 1 year ago.
Category: Dog
Expert:  Joan replied 1 year ago.
Hello,My name is ***** ***** I have been a Vet tech for 30+ years with interest in canine Health.Can you tell me what type of pill you suspect may have been ingested?What does the Puppy weigh?How many meals has he eaten? How often is he eating?What type of diet is he on?Joan
Customer: replied 1 year ago.
If it was a pill it would have been tizanidine I don't know how bottle has not been open and I don't think any have been dropped he weighs around 18-20 pounds he eats blue wilderness from pets mart grain free he won't eat that at this time breathing seem pretty normal so does heart rate just like he is way drunk to be honest passed out drunk I have a mini Dachshund also when I take them both out side he will wake him up they will play then max will just lie down and go to sleep he will eat hamburger meat out of my hand but not very well makes it fall out rather than just eating it
Expert:  Joan replied 1 year ago.
Hi,I would like to try some first aid. Please take about a 1/2 teaspoon of Karo or Pancake Syrup Not Sugar Free and Rub it on his gums and tongue and please let me know if he responds. If my suspicions are correct he is have a glucose drop from the playing. When the glucose level drops they can become Hypoglycemic. This usually happens in small breed dogs. Please try this and see if he responds. I will await your response. Joan
Customer: replied 1 year ago.
I will do this now but I have had dog for weeks with no issue I noticed he was very very lethargic around 8pm central time today and when taking him out side the other dog can perk him up and get him to play but only in short bursts this dog normally tiers my other one out and barks at him for hours wanting him to play more once when I was a teenager a dog ate some pot a friend had left out he acted about this same way I'm pretty sure he has ingested something
Expert:  Joan replied 1 year ago.
Hi,There are so many issues that can cause this I would like to see if it is Hypoglycemia and if he responds. A Liver shun can do this, Toxicity. Since we cannot verify what it is, I would like to see if he will perk up. Joan
Customer: replied 1 year ago.
I have put pancake syrup in his mouth all over he won't really lick it out of my hand but does move tounge around when I force it in but no change he seem more sleepy but breathing and heart rate and gum color are all still normal
Expert:  Joan replied 1 year ago.
Hello,If you suspect it is Zanaflex that may have been ingested, then I have to recommend that he be seen by an ER Vet. It can cause sedation or a slowing of the heart rate. It would be a good idea to measure the heart rate by feeling for the heart beating on the left side of the chest just behind the elbow. Count the number of heartbeats for 15 seconds and multiply that number by 4. The heart Rate should be about 120 to 160 beats per minute. If it is slower than that, there is definitely something going on and should be seen by the Er Vet tonight. If something is ingested we have about an hour to induce vomiting, after that it is too late and the dog needs to be seen. Zanaflex is a human drug and has not been investigated for used on a dogs when ingested by a pet needs to be addressed professionally by the Vet.Joan
Expert:  Joan replied 1 year ago.
Hello,If you suspect it is Zanaflex that may have been ingested, then I have to recommend that he be seen by an ER Vet. It can cause sedation or a slowing of the heart rate. It would be a good idea to measure the heart rate by feeling for the heart beating on the left side of the chest just behind the elbow. Count the number of heartbeats for 15 seconds and multiply that number by 4. The heart Rate should be about 120 to 160 beats per minute. If it is slower than that, there is definitely something going on and should be seen by the Er Vet tonight. If something is ingested we have about an hour to induce vomiting, after that it is too late and the dog needs to be seen. Zanaflex is a human drug and has not been investigated for used on a dogs when ingested by a pet needs to be addressed professionally by the Vet.Joan